Jul 29, 2005
Is there a medication combination that does not include a medication from the class of drugs that creates mitochondria mutations ("and" does not include Sustiva, which I can't take)? If a good one doesn't exist, what medication from the class that causes the mutations would possibly be the least harmful to include?
| Response from Dr. Young
Thanks for your post.
By mitochondrial mutations, I'll assume your speaking about which drugs don't cause mitochondrial toxicity. To this extent, there are several drugs that aren't thought to cause mito toxicity: in the nucleoside class--abacavir, tenofovir, 3TC, FTC, all NNRTIs (efavirenz, nevirapine) and all protease inhibitors.
Hence, it should be fairly straight forward to construct a regimen with minimal risk of mitochondrial mutation or toxicity. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Itchy Testicles After Sharing Vibrators Sign Of HIV AIDS
- Night Sweats After Insertive Anal Sex Sign Of HIV AIDS
- Pain In Urethra After Inverted Condom Worried I Have
- Painful Ejaculation After Touching Vomit Worried I Have HIV
- Red Spots After Touching Dried Semen Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.